Alert archive / Arizona / Flash Flood Warnings in 2007
Flash Flood Warning 15, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jul 27, 2007, 2:48 PM MST for Yavapai County, Arizona. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2007, 2:48 PM MST (21:48 UTC)
- Expired
- Jul 27, 2007, 3:30 PM MST
- In force
- 42 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Whole counties
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.8 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 198 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 924 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KFGZ 272149 FFWFGZ AZC025-272230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 248 PM MST FRI JUL 27 2007 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL YAVAPAI COUNTY IN WEST CENTRAL ARIZONA... * UNTIL 330 PM MST * AT 238 PM MST...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING FROM A THUNDERSTORM IN LAKE MONTEZUMA. OTHER THUNDERSTORMS IN THE WET BEAVER CREEK DRAINGAE WILL PRODUCE FLASH FLOODING IN WET BEAVER CREEK. MOVE TO HIGHER GROUND NOW. DO NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. LAT...LON 3457 11184 3462 11164 3471 11176 3462 11187 $$ 41
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 9:30 AM MST, 5 hours 18 minutes earlier.
Area forecast discussion, Jul 27, 9:30 AM MST, 5 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 930 AM MST FRI JUL 27 2007 .SYNOPSIS...A MOIST AND UNSTABLE AIR MASS WILL REMAIN ACROSS ARIZONA FOR THE NEXT SEVERAL DAYS. EXPECT AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS TO DEVELOP EACH DAY WELL INTO NEXT WEEK. CLOUDS AND PRECIPITATION WILL KEEP AFTERNOON HIGH TEMPERATURES SLIGHTLY BELOW NORMAL. && .DISCUSSION...DEEP MONSOONAL MOISTURE REMAINS IN PLACE ACROSS THE NORTHLAND THIS MORNING...WITH THE MORNING UPPER AIR SOUNDING AT KFGZ INDICATING A PRECIPITABLE WATER VALUE JUST IN EXCESS OF AN INCH. GOES PRECIPITABLE WATER PLOTS ALSO DEPICT A SIMILARLY MOIST AIRMASS COMBINED WITH THE ELEVATED DEWPOINTS AND INSTABILITY ALREADY IN PLACE. AS SUCH...ANOTHER MODERATE MONSOON DAY APPEARS IN STORE. WITH VERY WEAK LOW-LEVEL WIND SHEAR AND STORM MOTIONS ANTICIPATED TO BE GENERALLY 10 MPH OR LESS...IT IS LIKELY THAT THE GREATEST WEATHER THREAT TODAY WILL BE LOCALIZED AREAS WITH FLOODING ISSUES. BEYOND TODAY...NO SIGNIFICANT MECHANISM APPEARS OVER THE NEXT 7 DAYS THAT WOULD RESULT IN SUBSTANTIAL REDUCTION IN MOISTURE ACROSS THE REGION. THUS...WE CAN EXPECT THE DAILY CONVECTIVE PROCESS OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS TO CONTINUE WELL INTO NEXT WEEK. KD && .AVIATION...FOR THE 18Z PACKAGE...SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP FROM LATE THIS MORNING INTO THE EARLY EVENING HOURS WITH MVFR CONDITIONS ACCOMPANYING THE STRONGER STORMS. EXPECT AREAS WITH CEILINGS FROM 3 TO 6 KFT AGL WITH A FEW MOUNTAIN TOPS OBSCURED. THE MAIN THREAT WITH TODAYS STORMS WILL BE REDUCED VISIBILITY IN HEAVY RAIN. STORMS WILL DECREASE IN COVERAGE AFTER 04Z BUT ISOLATED SHOWERS AND STORMS ARE EXPECTED TO CONTINUE OVERNIGHT. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jul 27, 9:50 AM MST, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 950 AM MST FRI JUL 27 2007 AZZ004>018-037>040-280700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 950 AM MST FRI JUL 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY DEEP MOISTURE REMAINS OVER NORTHERN ARIZONA TODAY. SCATTERED TO NUMEROUS THUNDERSTORMS WILL ONCE AGAIN DEVELOP ACROSS THE NORTHLAND BY LATE MORNING...INITIALLY ACROSS THE HIGHER TERRAIN OF THE WESTERN MOGOLLON RIM AND YAVAPAI COUNTY MOUNTAINS. STORMS TODAY WILL BE VERY SLOW MOVING...WITH HEAVY RAINFALL AND LOCALIZED FLOODING LIKELY TO BE THE MAIN THREAT. A FEW STORMS MAY ALSO PRODUCE HAIL NEAR OR SLIGHTLY LARGER THAN A HALF INCH IN DIAMETER. THUNDERSTORMS ARE LIKELY TO CONTINUE UNTIL ABOUT MIDNIGHT BEFORE DIMINISHING IN COVERAGE OVERNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE PERIOD. SOME OF THE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL AND HAIL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 8:30 PM MST | Flash Flood Warning | FGZ | Apache, Navajo | 3 hr |
| Jul 26, 9:35 PM MST | Flash Flood Warning | FGZ | Apache, Navajo | 115 min |
| Jul 27, 2:48 PM MST | Flash Flood Warning | FGZ | Yavapai | 42 min |
| Jul 27, 3:19 PM MST | Flash Flood Warning | FGZ | Yavapai | 56 min |
| Jul 27, 4:27 PM MST | Flash Flood Warning | FGZ | Yavapai | 93 min |
Nearby
Flash Flood Warnings in Arizona, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.